Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 145, NWS Twin Cities, MN

July 30, 2006Chippewa County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 30, 2006, 5:52 AM CDT for Chippewa County, Wisconsin. It was in force for 68 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2006, 5:52 AM CDT (10:52 UTC)
Expired
Jul 30, 2006, 7:00 AM CDT
In force
68 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Chippewa County, WI

The radar

The La Crosse radar (KARX), 146 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 6:33 AM CDTHAIL 11 Se Bloomer, WIQUARTER SIZE HAIL JUST SOUTHEAST OF BLOOMER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 4:10 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4062 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
2.1
Supercell composite
20.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 301053
SVRMPX
WIC017-301200-
/O.NEW.KMPX.SV.W.0145.060730T1052Z-060730T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
552 AM CDT SUN JUL 30 2006

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 700 AM CDT

* AT 548 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE           
  THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 
  IN EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM 17 MILES NORTHEAST OF CORNELL TO 14 MILES NORTHWEST 
  OF CORNELL TO 15 MILES NORTHWEST OF BLOOMER...AND MOVING SOUTHEAST 
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW AUBURN...
  BLOOMER...
  HOLCOMBE...
  CORNELL...
  EAGLETON...
  CHIPPEWA FALLS...
  STANLEY...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR
EAST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN.

LAT...LON 4528 9094 4529 9155 4520 9155 4520 9165
      4486 9165 4487 9094 4508 9094

$$

MDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:59 AM CDT, 53 minutes earlier.

Area forecast discussion, Jul 30, 4:59 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
459 AM CDT SUN JUL 30 2006

.DISCUSSION...TODAY THROUGH TUESDAY NIGHT
VERY HOT CONDITIONS ARE EXPECTED TO CONTINUE INTO AT LEAST MONDAY
NIGHT AS BOTH THE GFS AND NAM MODEL RUNS FROM LAST EVENING ONLY
START TO BREAK DOWN THE THERMAL RIDGE THAT HAS PERSISTENTLY
EXTENDED NORTHEAST FROM THE GREAT BASIN AREA INTO THE WESTERN
GREAT LAKES REGION.

IT REMAINS TO BE SEEN HOW MUCH MOISTURE WILL BE PROVIDED OVER
SOUTHERN COUNTIES OF THE MPX CWA BETWEEN MONDAY NIGHT AND TUESDAY
NIGHT AS SIZEABLE QPF AND SURFACE FEATURE DIFFERENCES ARE EVIDENT
FROM MODEL RUNS. WE STAYED WITH RELATIVELY LOW POPS AND QPF OVER
THIS TIME FRAME.

LONGER TERM...WEDNESDAY THROUGH SUNDAY
SFC LOW EXPECTED TO BE POSITIONED JUST TO THE EAST OF THE CWA TO
START THE PERIOD...WITH SFC COLD FRONT EXITING AS WELL.
PRECIPITATION WILL BE ENDING FROM NW TO SE EARLY WEDNESDAY. FAIRLY
QUIET MEDIUM RANGE PORTION OF THE FORECAST FOLLOWING SFC FROPA
WEDNESDAY. COOLER/DRIER CANADIAN AIR IS USHERED INTO THE REGION ON
NORTHERLY WINDS AS HIGH BUILDS IN THURSDAY. SOUTHERLY RETURN FLOW ON
BACKSIDE OF HIGH ENTERS THE CWA FRIDAY WITH BULK OF MOISTURE RETURN
HOLDING OFF UNTIL LATER SATURDAY. UPPER FLOW IS FAIRLY ZONAL THROUGH
THE EARLY PART OF NEXT WEEKEND...WITH H5 TROF MOVING ACROSS SOUTHERN
CANADA EARLY SUNDAY. WARM ADVECTION ALONG WITH INCREASING MOISTURE
IN THE LOW AND MID LEVELS SUGGESTS A CHANCE FOR PRECIPITATION LATE
SATURDAY NIGHT/EARLY SUNDAY MORNING. TEMPERATURES WILL BE MUCH MORE
COMFORTABLE FOLLOWING MID WEEK FROPA. H85 TEMPS WILL HOVER IN THE
LOW TO MID TEENS...YIELDING SFC HIGHS IN THE LOW TO MID 80S THROUGH
THE WEEK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR ANOKA-BLUE
     EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DOUGLAS-FARIBAULT-
     FREEBORN-GOODHUE-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-
     MCLEOD-MEEKER-NICOLLET-POPE-REDWOOD-RENVILLE-RICE-SCOTT-
     SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-WASECA-
     WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE COUNTY(IES).

     HEAT ADVISORY UNTIL 8 PM CDT MONDAY FOR HENNEPIN-RAMSEY
     COUNTY(IES).

WI...HEAT ADVISORY FROM NOON TODAY TO 8 PM CDT MONDAY FOR DUNN-EAU
     CLAIRE-PEPIN-PIERCE-ST. CROIX COUNTY(IES).

&&
Hazardous weather outlook, Jul 29, 9:35 PM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
935 PM CDT SAT JUL 29 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
301100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
324 PM CDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT FOR PORTIONS OF CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN...GENERALLY TO THE NORTH OF A
LINE FROM ALEXANDRIA...TO CAMBRIDGE...TO EAU CLAIRE. THE TORNADO
THREAT HAS DIMINISHED OVER WEST CENTRAL MINNESOTA...BUT A HAIL AND
DAMAGING WIND THREAT CONTINUES...IF THUNDERSTORMS DEVELOP OVER
SOUTHEAST NORTH DAKOTA AND MOVE EAST SOUTHEAST...TOWARD CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN.

A HEAT ADVISORY REMAINS IN EFFECT FOR THE TWIN CITIES TONIGHT AS
TEMPERATURES ONLY DROP TO AROUND 80 DEGREES. SEE THE LATEST NON
PRECIPITATION STATEMENT FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE DANGEROUS COMBINATION OF HEAT AND HIGH HUMIDITY WILL PERSIST
BOTH SUNDAY AND MONDAY ACROSS A LARGE PORTION OF CENTRAL AND
SOUTHERN MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. AFTERNOON
HEAT INDICES OF 105 TO 110 CAN BE EXPECTED ON BOTH DAYS. MINIMUM
TEMPERATURES BETWEEN 75 AND 80 WILL ALSO RESTRICT THE AMOUNT OF HEAT
THAT WILL BE LOST AT NIGHT FROM BUILDINGS THAT LACK AIR
CONDITIONING. SEE THE LATEST NON PRECIPITATION STATEMENT FOR
ADDITIONAL DETAILS.

IN ADDITION...A COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION
TUESDAY AND TUESDAY NIGHT AND SEVERE THUNDERSTORMS ARE POSSIBLE.
CONTINUE TO MONITOR FORECASTS AND OUTLOOKS FOR DETAILS ON THESE
SEVERE WEATHER CHANCES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

JPR

In the hours before

Local storm report, Jul 30, 4:09 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 AM CDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     HAIL             1 N INGRAM              45.52N 90.81W
07/30/2006  M0.75 INCH       RUSK               WI   LAW ENFORCEMENT

&&

REC
Special weather statement, Jul 30, 4:35 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
435 AM CDT SUN JUL 30 2006

WIZ014-301030-
POLK-
435 AM CDT SUN JUL 30 2006

...SIGNIFICANT WEATHER ALERT FOR POLK COUNTY UNTIL 530 AM CDT...

AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF THUNDERSTORMS ABOUT 6 MILES NORTH OF FREDERIC. THESE STORMS
WERE MOVING SOUTHEAST AT ABOUT 30 MPH. AREAS NEAR
LEWIS...FREDERIC...LUCK...CLAM FALLS WILL BE AFFECTED.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AND MAY OCCUR
BEFORE ANY RAIN BEGINS TO FALL.

PEOPLE IN POLK COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

MDB

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:14 AM CDTSevere Thunderstorm WarningMPXRusk61 min
Jul 30, 4:12 AM CDTSevere Thunderstorm WarningMPXRusk48 min
Jul 30, 4:40 AM CDTHeat AdvisoryMPXDunn, Eau Claire, Pepin, Pierce, Saint Croix39 hr
Jul 30, 4:54 AM CDTSevere Thunderstorm WarningMPXBarron81 min
Jul 30, 5:02 AM CDTSevere Thunderstorm WarningMPXPolk58 min
Jul 30, 5:11 AM CDTSevere Thunderstorm WarningMPXRusk79 min
Jul 30, 6:57 AM CDTSevere Thunderstorm WarningMPXChippewa51 min
Jul 30, 7:06 AM CDTSevere Thunderstorm WarningMPXEau Claire44 min
Jul 30, 9:02 AM CDTSevere Thunderstorm WarningMPXBarron, Rusk58 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.